Could Flexeril cause these side effects?

Discussion in 'Fibromyalgia Main Forum' started by achy, Jul 9, 2003.

  1. achy

    achy New Member

    I've been on Flexeril for three months now.

    I started wiht one at bed to help w/sleep.

    at first 1 wasn't doing it, but 2 made me groggy in AM.
    NOW, only 3 months later even 2 won't help me get sleep.

    I take wellbutrin for depression but since I started the flex. the depression has gotten MUCH worse. Just feeling hopeless...just don't give a **** about anything.

    I am also getting blurred vision that comes and goes. My vision was checked 1 yr ago..all was fine.

    I really think the flexeril is adding to these probs.

    Can anybody relate??

    Thanks so much
    Achy
  2. joannie1

    joannie1 New Member

    I have used flexeral for the past three years and I guess this really is a good point to bring up. If i am not wrong however,a Rheumo said your max on flexeral is to only be 10 mg. You may want to check into this to see if this is the actual truth it could be causing you these side effects. I don't use my flexeral daily so I don't know. However there are other meds that you should ask for with this is not working. BUT please be sure to check into the two a night thing okay.
    Good luck and let me know okay.
    Joannie
  3. teach6

    teach6 New Member

    I take Flexeril in combination with several other meds at night. It is not the primary med I rely on for sleep. I was taking more than one in the beginning, but when I increased my Neurontin I cut back on the Flexeril because I was too groggy in the morning.

    Barbara
  4. zggygirl

    zggygirl New Member

    Hi,
    For me Flexeril made me really down the next day. It could be cause I was taking other meds with it, but it still did it. I knew because I only took it a few times. Each time I didn't take it the down feeling went away.
    Someone else mentioned that it really made them feel depressed.
    Ziggy
  5. MissRachel

    MissRachel New Member

    I've been on Flexeril for 5 years now. I take it 10mg 4x a day. The maximum daily dose is 60mg. I don't get fatiuged at all. It really keeps the phantom symptoms away. I have gone off it several times and found that a lot of the minor symptoms would return; pricklyness, touch sensitivity, "feeling of bugs crawling" on skin....
    Some of the side effects are detatchment from life (I don't get that) and dry mouth (very common for many meds).

    Hope this helps,
    Rachel
  6. atrinigyal29

    atrinigyal29 New Member

    I've been taking Flexeril for about 8 months now. I'm only taking 10mg at night and it helps me to sleep. At first, my doctor told me to take 15mg and that made me too groggy in the morning. Maybe the combination of Wellbutrin and Flexeril is causing those side effects. How long have you been on the Wellbutrin and how long on the same dosage? It may be that you need to increase that dosage. Well, I hope you feel better and hope this helps.
    atrinigyal
  7. Lana56

    Lana56 New Member

    Hi Achy,
    I have been on Flexeril for a long time and I also take Wellbutrin.I will tell you first that Flexeril can cause blurred vision,but can pass with time.Depression can also get worse also-Flexeril can be a depressant and you may very well be feeling more down.My doctor increased the Wellbutrin and it did help.My doctor also gave me trazadone to take at night to help with sleep.The Wellbutrin is taken in the morning.That way you may only take 10mg of Flexeril at night.I can take up to three flexeril a day depending on the pain level.Most of the time I only take one at night.I know it is hard to feel groggy in the morning-guess to a point the meds will just do that.I hope you can stick things out and let your doctor help you decide what is working for you.Good luck and may you feel better soon.
    Lana56
  8. achy

    achy New Member

    I went to the rhumy today. Now I know I am not seeing the wright doc.
    He said "it couldn't be the flexeril...its very rare that ppl get those reactions" Duh, couldn't "I" be a rare one?

    He added lexapro and cut back on the wellbutrin..then
    cut back to 1 flex @ bed. Ummm if two weren't working why bother with one? He will not let me use it during the day...Imay become addicted...you all know the spleel.

    We'll see how it goes. Thanks for the support, I can't post very often, but I am here daily.

    Warm fuzzies
    Avchy
  9. NutsInAlabama

    NutsInAlabama New Member

    I took flexaril for 6 months 10mg 4 times a day and yes the doc took me off because of the blurred vision It was so bad i had to wear my reading glasses to drive
    I narrowed that down when I stopped taking it for a week I ran out and couldnt get it refilled right away My vision cleared and when I atarted back up BAM in less than 24 hours I was blurry again

    It is a common side affect my doc tells me
    hope this helps
    Deb
    [This Message was Edited on 07/11/2003]
  10. Sunshyne1027

    Sunshyne1027 New Member

    Just posted on depression.. and then decided to grab something to drink, and do a search on it, depression and Fibro and CFS. Just chill out for a time here on the message board.

    I been taking flexerils..sp. for a couple weeks now, they seem to be helping with muscle spasms some in my back, neck and legs, combined with the pain killer that is prescribed to me.

    I am so depressed, and thinking on it now, it could be the flexerils..I wake up the next day down in the dumps. thanks for posting this about it.

    Apreciated!

  11. kerrymygirl

    kerrymygirl New Member

    That is the only med he gives for fm, also ultram sometimes.

    I tried over and over again it makes me a blob, depressed. I forgot about the vision prob. WHich suffers enough.

    He should look in his PDR. So should mine he kept forcing it. I have alot of spinal/cervical/damage. Finally got the right med. Then they cheapened the generic and now I am having prob. again.

    Listen to your body/ he doe`s in live in your bod.